MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ETRIO325H
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u94e45 the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The device was received with no apparent.Upon mechanical testing, it was noted that the jaws could not be opened.The device was connected to the gen11 and it was recognized.Due to the condition of the device returned not all functional testing could be performed with the generator.The device was disassembled to inspect the internal components and it was found that the i-bade was damaged inside the shaft.It should be noted that product failure is multifactorial.A probable cause of the damage to the knife could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open esophagectomy, the jaws became misaligned during use.The device did not clamp the hard things.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Brand Name
ENSEAL TRIO 3MM CURVE TIP 25CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11372799
Report Number3005075853-2021-01074
Device Sequence Number17087362
Product Code GEI
UDI-Device Identifier10705036000280
UDI-Public10705036000280
Combination Product (Y/N)N
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberETRIO325H
Device Catalogue NumberETRIO325H
Device Lot NumberU94E45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR